Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

CIPRO- DR KILLING MY KID!!!!!

Posted by on Apr. 3, 2013 at 9:07 AM
  • 8 Replies

My daughter is 5 years old and has just been put on Cipro 5% Suspension 6.5 ml dose two times daily for 7 days. 

She has a headache, a fever (they say is from a UTI but it still wont go away) of 103.2, and her legs and feet hurt. Now she is puking. Im worried about her. I have heard on the net that this medicine is prescribed for anthrax?????? jeeze! I dont want something to happen to my little girl!!!!

The pharmacy said it will be fine as long as she doesnt get ant-acids (like tums). Pharmacy and Doctor told me to continue to give her ibuprofen and tynenol for children- alternate every four hours as needed for fever- which as i said before wont break. 

ANYONE KNOW ANYTHING About thiS mED??????

by on Apr. 3, 2013 at 9:07 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-8):
kerryket
by Gold Member on Apr. 3, 2013 at 9:24 AM
It's a wide spectrum antibiotic, common for UTIs.
Posted on the NEW CafeMom Mobile
Anonymous
by Anonymous 1 on Apr. 3, 2013 at 10:30 AM
She is running a fever because she has a bacterial infection and her body is doing what it is supposed to in order to kill the infection. The doctor prescribed a good antibiotic to help. If the fever is getting too high, you could try a tepid bath along with the tylenol. Once the infection is under control, the fever will break.
psych_mom
by on Apr. 3, 2013 at 10:50 AM

The doctor often gives this to people with UTIs. There are other antibiotics that we are given for other medical conditions that are used to treat things like Anthrax. If you don't give it to your daughter she will continue to get worse, her fever will go up and she may not be okay. If you give it as prescribed she should start to feel better within a couple of days. I agree with the pp on the tepid bath (not cold, not hot) or you can even do a sponge bath with tepid water on her upper torso and head, along with rotating out tylenol and motrin.

AnnieMcD
by Bronze Member on Apr. 3, 2013 at 10:53 AM
I hope your daughter is feeling better. Cipro is a good antibiotic. Keep her hydrated, drinking cool liquids, and tepid baths as the others have said. Lots of luck!
Posted on the NEW CafeMom Mobile
ColleenF30
by Lube Girl on Apr. 3, 2013 at 12:02 PM

It is a very good antibiotic. My Mother was on it many times.

Anonymous
by Anonymous 2 on Apr. 3, 2013 at 12:17 PM

i take it for my sinus and bronchitis infections....its one of the only drugs i can take...just because it is used to treat certain outbreaks does not mean the drug is oh-so-horrible...it's just another antibiotic that works on another illness...

kerryket
by Gold Member on Apr. 3, 2013 at 12:21 PM
Just give it some time to work, I'm not a big fan of antibiotics, but UTIs can be so difficult. Just wanted to say that though I dont know your daughter's history so don't know if she has a health condition that makes her more susceptible to a UTI, prevention may be as simple as making sure she is wiping front to back when she uses the potty.
Posted on the NEW CafeMom Mobile
MissTacoBell
by Taco Bell Princess on Apr. 3, 2013 at 12:23 PM
The mother trucker of antibiotics. I had it in the hospital. It's an abusive med but very effective. Just watch her temp.
Posted on the NEW CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)